MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22167
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This complaint is being reported based on the fda mdr malfunction precedence "stent kinked/ bent".As reported to customer relations: "devices appeared kinked in the pigtail.Same place in each stent.Dm confirmed some sort of kink.Occurred when preparing devices, so could have been user-related.It's on the proximal pigtail.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6), cook medical incorporated (cmi), (b)(6).Importer site establishment registration number: (b)(4).Additional patient information received: please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.¿guidewire (hydra jag wire 260).¿.
 
Event or Problem Description
This follow up is being submitted as additional information was received on the 18-sep-2018 regarding the wire guide used.This complaint is being reported based on the fda mdr malfunction precedence "stent kinked/ bent." as reported to customer relations: "devices appeared kinked in the pigtail.Same place in each stent.Dm confirmed some sort of kink.Occurred when preparing devices, so could have been user-related.It's on the proximal pigtail.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Additional patient information received: ¿where was the device was stored prior to use.--storage cabinet.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the device over the particular wire guide? if yes please indicate the procedure performed.--ercp.Was the wire guide inspected for damage prior to use?*--yes.Was the device at the centre of the complaint inspected for damage prior to use?--the first stent was not, but the second one was.Did the patient involved exhibit altered anatomy or tortuous anatomy?--no if not with the device in question, how was the procedure finished?*--chose another stent had a sphincterotomy been performed prior to this occurrence?--no.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure?--olympus tjf-180.Does your medical facility have a service/maintenance schedule associated with its endoscopes?--yes.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct, pancreatic duct, other.--biliary duct.Was resistance encountered when advancing the wire guide to the target location?*--resistance was met when introducing the wire, the damage was seen after inspecting reason for the resistance.Was the stricture dilated prior to placing the device?* if so, please indicate what device(s) were used.--no.Was resistance encountered when advancing the introduction system in place to the target location?*--no attempt was made to place the stent to the area due to the damage noticed when trying to load stent onto the wire.Was resistance encountered when advancing the stent through the obstructed area?* (mark n/a if device was not used on any patient) --n/a after placement, was stent position verified? if yes, please describe how.--a different sten was used.These stents were not placed in the patient.Did any section of the device detach inside the endoscope or patient?--no.Please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.¿guidewire.¿ lab evaluation: 1 x zso-7-7 of lot # c1461592 was returned to cirl for evaluation.During the lab evaluation visual kinks were seen at the third and fifth port holes on duodenal end (proximal end).Device straightener was returned with the device.A 0.035inch wire guide was passed successfully/ easily when loaded in both directions.It should be noted that the customer stated that the device was ¿kinked¿, however during the lab evaluation the wireguide passed through the device therefore it does not meet our requirements to be determined as kinked (wire guide must stop at the porthole indentation) however an indentation or visual kinks were observed which did not affect the functionality of this device as the wire guide could be passed successfully/ easily when loaded in both directions.The customer complaint is confirmed based on the laboratory evaluation where the device was found to be (visually but not functionally) kinked.Documents review: a review of the manufacturing records for the device of lot # c1461592 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1461592; upon review of complaints this failure mode has not occurred previously with this lot # c1461592.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ is used therefore if a 0.025¿ wireguide was used this may have contributed to the event.It may also be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.A precaution included in instructions for use, ifu0045-6 states "refer to package label for minimum channel size required for this device" root cause: the customer stated that they experienced advancement difficulty of the wireguide during preparation, however the recommended size (0.035inch) wireguide passed through the device easily during the lab evaluation, therefore a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it should be noted that if an incorrect sized wireguide was used during the event then this wireguide may not have been able to pass the indentation or visual kink.Therefore a probable root cause could be attributed to the user using an incorrectly sized wireguide.The complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Summary: complaints of this nature will continue to be monitored for potential emerging trends.The complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.
 
Event or Problem Description
This complaint is being reported based on the fda mdr malfunction precedence "stent kinked/ bent." as reported to customer relations: "devices appeared kinked in the pigtail.Same place in each stent.Dm confirmed some sort of kink.Occurred when preparing devices, so could have been user-related.It's on the proximal pigtail.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7780373
Report Number3001845648-2018-00375
Device Sequence Number16473615
Product Code FGE
UDI-Device Identifier00827002221673
UDI-Public(01)00827002221673(17)210307(10)C1461592
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/07/2021
Device Model NumberG22167
Device Catalogue NumberZSO-7-7
Device Lot NumberC1461592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/18/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer07/18/2018
07/18/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/11/2018
10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1